Alert archive / Florida / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 34, NWS Melbourne, FL

April 8, 1995Orange County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Apr 8, 1995, 5:28 PM EDT for Orange County, Florida. It was in force for 62 min.

The area

The counties it named.

The facts

Issued
Apr 8, 1995, 5:28 PM EDT (21:28 UTC)
Expired
Apr 8, 1995, 6:30 PM EDT
In force
62 min
Issued by
NWS Melbourne, FL
Area
Whole counties

County Orange County, FL

The radar

The Melbourne radar (KMLB), 79 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 9.5 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 1995-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 361 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 1995-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
361 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
642 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMLB 082127 RRA
SVRMLB
FLC095-082230-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
528 PM EDT SAT APR 8 1995
 
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  630 PM EDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN CENTRAL FLORIDA
 
   ...WESTERN ORANGE COUNTY
 
...SEVERE THUNDERSTORM OVER WESTERN ORANGE COUNTY...
 
   AT 525 PM...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES
WEST OF WINDERMERE. THE STORM WAS MOVING NORTHEAST 10 TO 15 MPH AND
THROUGH 630 PM WILL MOVE THROUGH WINTER GARDEN AND LAKE APOPKA.
 
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD
PREPARE FOR DAMAGIRNG WIND IN EXCESS OF 58 MPH...LARGE HAIL...AND
DEADLY LIGHTNING.  PEOPLE OUTSIDE OR IN MOBILE HOMES SHOULD MOVE
INSIDE A STRONG BUILDING AND STAY AWAY FROM WINDOWS.
 
PETERSEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 2:48 PM EDT, 2 hours 40 minutes earlier.

Area forecast discussion, Apr 8, 2:48 PM EDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
234 PM EDT SAT APR 8 1995

88D AND LIGHTNING DATA CONTINUE TO SLOW PULSING OF STRONG TRW 15 NM E
OF CENTRAL BREVARD COUNTY...OTHERWISE ONLY SCATTEREED RW/TRW OVER LAND
AND SEA PORTIONS OF FORECAST AREA. WEAK LOW LEVEL TROFFINESS EVIDENT
OVER SOUTHERN PORTION OF AREA REMAINS IN TACT THROUGH CYCLE WITH
CONTINUATION OF FAST MOVING UPPER LEVEL PERTURBATIONS. ONE VORTICITY
CENTER PROGGED TO MOVE ACROSS NORTHERN PENINSULA SUNDAY. WITH LOW
LEVEL MOISTURE CURRENTLY IN PLACE...PARTICULARY ACROSS CENTRAL AND
SOUTHERN AREAS...PATTERN OF SCATTERED AFTERNOON CONVECTION INLAND AND
MAINLY OVERNIGHT COASTAL AREAS WILL CONTINUE NEXT 3 PERIODS. WITH LACK
OF PRONOUNCED FORCING BY MONDAY AND BUILDING OF RIDGE TO THE
WEST...EXPECT ONLY ISOLATED ACTIVITY...TOO SMALL COVERAGE TO MENTION
IN FORECAST AT THIS TIME. TEMPERATURES SHOULD REMAIN MILD AT
NIGHT...ESPCECIALLY ALONG COAST...WITH SLOW MODERATING TREND OF MAX
TEMPS. IN GENEARAL AGREEMENT WITH MOS GUIDANCE.

@1...VOLUSIA
@2...LAKE ORANGE OSCEOLA SEMINOLE OKEECHOBEE
@3...BREVARD INDIAN RIVER MARTIN ST LUCIE

MCO 62/82/62/85 232-
DAB 61/78/62/81 231-
MLB 63/80/64/82 3421

SPRATT


The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 5:51 PM EDTSevere Thunderstorm WarningMLBMarion2 hr

Nearby

Severe Thunderstorm Warnings in Florida, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.